Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Quitting Omeprazole-side effects  (Read 158 times)

0 Members and 1 Guest are viewing this topic.

Offline ColdHands

  • Sr. Member
  • ****
  • Posts: 326
  • Country: us
  • Rec's: 6
  • Gender: Female
  • Mood: Relaxed
    Relaxed
    • Poke This Member
Quitting Omeprazole-side effects
« on: December 10, 2013, 12:45:40 PM »
Hello everyone!  Hope your holidays are going well!

A little background.  I started noticing that my hair was thinning in the front a little bit a year ago, it wasn't that noticable and thought I was imagining it.  So, a couple of months ago my hair started coming out worse and I noticed it more.  I went to the doc for my physical and my thyroid level was low normal, but normal.  My ALP was high on my liver and my AST and the other one slightly elevated. 

I started doing some research, not from anxiety, but from wanting an answer and found that people that are on PPIs (Proton Pump Inhibiters) can have long term health issues, because of loss of nutrient absorption due to the lack of acid.  I have pretty bad reflux due to a hiatal hernia, so I've been on these for a while like over 10 years.

My nails are bad too and I have all the symptoms of of this causing me issues.  So I am on a step down program to get off the pills, but now I'm worried about what its doing to my stomach.  I'm not going cold turkey, or anything (tried that and was having too much rebound acid issues) but I am still concerned.  I just don't want to continue losing my hair but I don't want to end up with cancer either of the stomach.

I am also going to a dermatologist next week to have my scalp looked at.

Has anyone here been on PPI's for a long time and have they been able to go off?  I plan to use slippery elm to help with the acid and once off, hopefully won't need something every day. 

Bookmark and Share
"There is just one more thing that bothers me."  Columbo

Offline MmeMulot

  • Full Member
  • ***
  • Posts: 215
  • Rec's: 1
    • Poke This Member
Re: Quitting Omeprazole-side effects
« Reply #1 on: December 13, 2013, 06:54:51 PM »
I'm dealing with the same issues of trying to go off omeprazole after long-term use. I have a lot of rebound acid reflux, too. I wish doctors would mention how hard it is to go off these meds!
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
9 Replies
1958 Views
Last post December 19, 2007, 02:24:44 PM
by daisy7113
20 Replies
1005 Views
Last post September 12, 2011, 08:41:47 PM
by WiSp
9 Replies
535 Views
Last post January 07, 2012, 04:52:21 PM
by bluerose
4 Replies
351 Views
Last post November 27, 2012, 07:54:16 PM
by EclecticJoe
3 Replies
150 Views
Last post May 13, 2013, 10:11:10 AM
by sandy_reese07
5 Replies
164 Views
Last post November 23, 2013, 08:50:17 PM
by seychelles311